MAUDE Adverse Event Report: ANGIODYNAMICS SOFT-VU ANGIOGRAPHIC CATHETER

ANGIODYNAMICS SOFT-VU ANGIOGRAPHIC CATHETER
Catalog Number H787107120085
Medical Device Problem Codes Break (1069); Crack (1135)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Device Embedded In Tissue or Plaque (3165)
Date of Event 01/18/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported defective device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.(b)(4).
 
Event or Problem Description
As reported (b)(6) 2016, a patient of unknown age and gender presented for an angiographic procedure.During the procedure, when the treating physician was trying to place a sos omni catheter through a sheath and the sos omni snapped in the middle of the shaft.The physician reported that he was in the aorta and might have torqued the catheter a little too hard, thus making it user error, but did say that it was strange.He was able to remove the catheter and reported the patient was not affected.The device was set aside and a new of the same was used to successfully complete the procedure.There was no harm or injury to the patient due to this event.The reported defective disposable device has been returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was a 5f soft-vu catheter.A visual review of the device noted that 47 cm from the hub, the catheter is fractured.The shaft appears twisted at the site of the fracture the customer's reported complaint description of soft-vu fracturing is confirmed.A review of the lot history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.The event description states that excessive torquing may have contributing to the fracture.The evidence presented on the returned sample supports this claim.The root cause is most likely do to user error.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.(b)(4).

Brand Name
SOFT-VU ANGIOGRAPHIC CATHETER
Common Device Name
ANGIOGRAPHIC CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
MDR Report Key6178527
Report Number1319211-2016-00165
Device Sequence Number914693
Product Code DQO
UDI-Device IdentifierH787107120085
UDI-PublicH787107120085
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K112452
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Medical Technologist
Type of Report Initial,Followup
Report Date (Section B) 03/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/30/2019
Device Catalogue NumberH787107120085
Device Lot Number5047977
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/18/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/15/2016
Supplement Report FDA Received Date03/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;